Electronic Communications in Probability

On hypoelliptic bridge

Xue-Mei Li

Full-text: Open access

Abstract

A conditioned hypoelliptic process on a compact manifold, satisfying the strong Hörmander’s condition, is a hypoelliptic bridge. If the Markov generator satisfies the two step strong Hörmander condition, the drift of the conditioned hypoelliptic bridge is integrable on $[0,1]$ and the hypoelliptic bridge is a continuous semi-martingale.

Article information

Source
Electron. Commun. Probab. Volume 21 (2016), paper no. 24, 12 pp.

Dates
Received: 19 October 2015
Accepted: 4 March 2016
First available in Project Euclid: 10 March 2016

Permanent link to this document
http://projecteuclid.org/euclid.ecp/1457617915

Digital Object Identifier
doi:10.1214/16-ECP4646

Zentralblatt MATH identifier
1345.60089

Subjects
Primary: 60Gxx: Stochastic processes 60Hxx: Stochastic analysis [See also 58J65] 58J65: Diffusion processes and stochastic analysis on manifolds [See also 35R60, 60H10, 60J60] 58J70: Invariance and symmetry properties [See also 35A30]

Keywords
sum of squares of vector fields adjoint process hypoelliptic kernel

Rights
Creative Commons Attribution 4.0 International License.

Citation

Li, Xue-Mei. On hypoelliptic bridge. Electron. Commun. Probab. 21 (2016), paper no. 24, 12 pp. doi:10.1214/16-ECP4646. http://projecteuclid.org/euclid.ecp/1457617915.


Export citation

References

  • [1] G. Ben Arous and R. Léandre. Décroissance exponentielle du noyau de la chaleur sur la diagonale. II. Probab. Theory Related Fields, 90(3):377–402, 1991.
  • [2] I. Bailleul, L. Mesnager, and J. Norris. Small-time fluctuations for the bridge of a sub-riemannian diffusion. arXiv:1505.03464, 2015.
  • [3] Fabrice Baudoin and Nicola Garofalo. Curvature-dimension inequalities and ricci lower bounds for sub-riemannian manifolds with transverse symmetries. arXiv:1101.3590, 2014.
  • [4] Fabrice Baudoin, Maria Gordina, and Tai Melcher. Quasi-invariance for heat kernel measures on sub-Riemannian infinite-dimensional Heisenberg groups. Trans. Amer. Math. Soc., 365(8):4313–4350, 2013.
  • [5] A. Bendikov and L. Saloff-Coste. On- and off-diagonal heat kernel behaviors on certain infinite dimensional local Dirichlet spaces. Amer. J. Math., 122(6):1205–1263, 2000.
  • [6] Jean-Michel Bismut. Martingales, the Malliavin calculus and hypoellipticity under general Hörmander’s conditions. Z. Wahrsch. Verw. Gebiete, 56(4):469–505, 1981.
  • [7] Huai Dong Cao and Shing-Tung Yau. Gradient estimates, Harnack inequalities and estimates for heat kernels of the sum of squares of vector fields. Math. Z., 211(3):485–504, 1992.
  • [8] E. A. Carlen, S. Kusuoka, and D. W. Stroock. Upper bounds for symmetric Markov transition functions. Ann. Inst. H. Poincaré Probab. Statist., 23(2, suppl.):245–287, 1987.
  • [9] J. Cheeger and S. T. Yau. A lower bound for the heat kernel. Comm. Pure Appl. Math., 34(4):465–480, 1981.
  • [10] E. B. Davies. Gaussian upper bounds for the heat kernels of some second-order operators on Riemannian manifolds. J. Funct. Anal., 80(1):16–32, 1988.
  • [11] E. B. Davies. Heat kernels and spectral theory, volume 92 of Cambridge Tracts in Mathematics. Cambridge University Press, Cambridge, 1989.
  • [12] Bruce K. Driver. A Cameron-Martin type quasi-invariance theorem for Brownian motion on a compact Riemannian manifold. J. Funct. Anal., 110(2):272–376, 1992.
  • [13] J. Eells and K. D. Elworthy. Wiener integration on certain manifolds. In Problems in non-linear analysis (C.I.M.E., IV Ciclo, Varenna, 1970), pages 67–94. Edizioni Cremonese, Rome, 1971.
  • [14] K. D. Elworthy, Y. Le Jan, and Xue-Mei Li. On the geometry of diffusion operators and stochastic flows, volume 1720 of Lecture Notes in Mathematics. Springer-Verlag, Berlin, 1999.
  • [15] K. D. Elworthy and Xue-Mei Li. An $L^2$ theory for differential forms on path spaces. I. J. Funct. Anal., 254(1):196–245, 2008.
  • [16] K. David Elworthy and Xue-Mei Li. Geometric stochastic analysis on path spaces. In International Congress of Mathematicians. Vol. III, pages 575–594. Eur. Math. Soc., Zürich, 2006.
  • [17] Maria Gordina. Quasi-invariance for the pinned Brownian motion on a Lie group. Stochastic Process. Appl., 104(2):243–257, 2003.
  • [18] Alexander Grigor’yan. Heat kernel and analysis on manifolds, volume 47 of AMS/IP Studies in Advanced Mathematics. American Mathematical Society, Providence, RI; International Press, Boston, MA, 2009.
  • [19] R. S. Hamilton. A matrix Harnack estimate for the heat equation. Comm. Anal. Geom., 1(1):113–126, 1993.
  • [20] Lars Hörmander. Hypoelliptic second order differential equations. Acta Math., 119:147–171, 1967.
  • [21] Y. Inahama. Large deviations for rough path lifts of Watanabe’s pullbacks of delta functions. arXiv:1412.8113, 2014.
  • [22] David S. Jerison and Antonio Sánchez-Calle. Estimates for the heat kernel for a sum of squares of vector fields. Indiana Univ. Math. J., 35(4):835–854, 1986.
  • [23] B. Kim. Poincaré inequality and the uniqueness of solutions for the heat equation associated with subelliptic diffusion operators. arXiv:1305.0508, 2013.
  • [24] S. Kusuoka and D. Stroock. Applications of the Malliavin calculus. III. J. Fac. Sci. Univ. Tokyo Sect. IA Math., 34(2):391–442, 1987.
  • [25] S. Kusuoka and D. Stroock. Long time estimates for the heat kernel associated with a uniformly subelliptic symmetric second order operator. Ann. of Math. (2), 127(1):165–189, 1988.
  • [26] Shigeo Kusuoka and Daniel Stroock. Applications of the Malliavin calculus. I. In Stochastic analysis (Katata/Kyoto, 1982), volume 32, pages 271–306. North-Holland, Amsterdam, 1984.
  • [27] Peter Li and Shing-Tung Yau. On the parabolic kernel of the Schrödinger operator. Acta Math., 156(3–4):153–201, 1986.
  • [28] Marie-Paule Malliavin and Paul Malliavin. Integration on loop groups. I. Quasi invariant measures. J. Funct. Anal., 93(1):207–237, 1990.
  • [29] Richard Montgomery. A tour of subriemannian geometries, their geodesics and applications, volume 91 of Mathematical Surveys and Monographs. American Mathematical Society, Providence, RI, 2002.
  • [30] Alexander Nagel, Elias M. Stein, and Stephen Wainger. Balls and metrics defined by vector fields. I. Basic properties. Acta Math., 155(1–2):103–147, 1985.
  • [31] J. Nash. Continuity of solutions of parabolic and elliptic equations. Amer. J. Math., 80:931–954, 1958.
  • [32] Jean Picard. Gradient estimates for some diffusion semigroups. Probab. Theory Related Fields, 122(4):593–612, 2002.
  • [33] Laurent Saloff-Coste. The heat kernel and its estimates. In Probabilistic approach to geometry, volume 57 of Adv. Stud. Pure Math., pages 405–436. Math. Soc. Japan, Tokyo, 2010.
  • [34] Antonio Sánchez-Calle. Fundamental solutions and geometry of the sum of squares of vector fields. Invent. Math., 78(1):143–160, 1984.
  • [35] Robert S. Strichartz. Sub-Riemannian geometry. J. Differential Geom., 24(2):221–263, 1986.
  • [36] N. Th. Varopoulos. Hardy-Littlewood theory for semigroups. J. Funct. Anal., 63(2):240–260, 1985.